We observed a patient who developed unusually severe myocardial dysfunction during therapy for renal cell carcinoma with high-dose interleukin-2 (IL-2). Although cardiac isoenzymes became markedly elevated shortly after the completion of 14 doses of IL-2 (100,000 U/kg of IL-2 every eight hours), serial electrocardiograms revealed only nonspecific changes. Echocardiography documented diffuse myocardial dysfunction, with akinesis of the anteroseptal region, suggestive of myocardial infarction. This anteroseptal hypokinesis persisted over a five-day period. The patient died unexpectedly and postmortem evaluation of the heart revealed a severe, diffuse lymphocytic, and eosinophilic myocarditis with myocyte necrosis, especially prominent in the anteroseptal region. This is the first histologically confirmed case of myocarditis reported, to our knowledge, in association with IL-2 therapy for cancer.